MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 6.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 6.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202898
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a biceps tendon reattachment procedure with a twinfix, in one patient the anchor broke, finished with a backup device.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A review of the anchor, twinfix ultra ti, 6.5mm drawing found that no burrs, cracks, nor contamination should be allowed.Plus, if purchased a statement (certification of compliance) or evidence of conformance to material and processing specifications must be provided.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A thorough clinical assessment could not be performed due to insufficient information.It is unknown if the broken anchor was retrieved from the patient.The twinfix anchor is implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWINFIX ULTRA 6.5MM W/2 UB (WHT & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12665660
Report Number1219602-2021-02321
Device Sequence Number4298374
Product Code MBI
UDI-Device Identifier03596010652294
UDI-Public03596010652294
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202898
Device Catalogue Number72202898
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age48 YR
Patient SexFemale